Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bruhaha

On accutane skin is peeling and hurts.. Help!!

Recommended Posts

Hello friends, I am new to Acne .org and sooo glad to have found it! I am a 32 yo female who has had cystic acne since 12 so for 20 years I have been dealing with the humiliation and pain that comes along with this lovely skin disorder. Anyway enough of my whinning ;o)

My problem is that I have now been on accutane for 1 month. I am starting to heal from the initial breakout the problem is that I have severe peeling all over my face! I can't even put on foundation! It looks horrible! My husband who has the best complexion on the planet says don't wear make up just let it be! Spare me I hate how easy it is for non acne sufferers to give advise! Well my derm told me NOT to use any moisterizers on my skin? I don't know what to do? Does anyone out there have any suggestions?

I want to also thank all of you out there for your support this place is amazing! I finally found a place where I can totally relate to people and not feel like I am the only one on this planet with this problem!

-Erika ;)

Share this post


Link to post
Share on other sites

Hi, bruhaha. Welcome to Acne.org!

While you're in the age group that would be considered to have adult acne (and thus, you are more than welcome to post on the Adult Acne board), I've moved this to the Accutane Posts board. You'll get more feedback on this issue here. ; )

Share this post


Link to post
Share on other sites
Hello friends, I am new to Acne .org and sooo glad to have found it! I am a 32 yo female who has had cystic acne since 12 so for 20 years I have been dealing with the humiliation and pain that comes along with this lovely skin disorder. Anyway enough of my whinning ;o)

My problem is that I have now been on accutane for 1 month. I am starting to heal from the initial breakout the problem is that I have severe peeling all over my face! I can't even put on foundation! It looks horrible! My husband who has the best complexion on the planet says don't wear make up just let it be! Spare me I hate how easy it is for non acne sufferers to give advise! Well my derm told me NOT to use any moisterizers on my skin? I don't know what to do? Does anyone out there have any suggestions?

I want to also thank all of you out there for your support this place is amazing! I finally found a place where I can totally relate to people and not feel like I am the only one on this planet with this problem!

-Erika ;)

I disagree with your Derm, a non comedogenic moisturiser would be a good idea.

Share this post


Link to post
Share on other sites

I'm almost half way through my course and cannot imagine the hell of going through it without a moisturiser - get some moisture on your skin, you will feel so much better for it and I think it may help with healing and dimishing the look of marks/scarring/pigmentation left by old acne xx

Share this post


Link to post
Share on other sites

I also disagree with your derm. For so many of us it's a must since the medication tends to make the skin overly dry. One with spf was a big must for me because of the photosensitivity that developed.

Share this post


Link to post
Share on other sites

Welcome to acne.org. I've been on Accutane for 5 months and I moisturized my face 2-3 times a day with a non-comedogenic, hypoallergenic moisturizer (It was Vichy Aqualia Thermal Rich by the way). My derm told me to moisturize my skin frequently not only to reduce the discomfort (very, very dry skin especially in the last month of treatment) but also to healp the skin heal itself, since moisture is important. I started at day 1, as she recomended, even though my skin was still a bit oily. Now I have nice and CLEAR skin, 6 month post tane (touch wood!)

I would definitely moisturize with a non-comedogenic moisturizer (for sensitive skin preferably).

I wish you all the best with your course, and keep us updated!

Share this post


Link to post
Share on other sites

Hey Erika,

I'm 35 and I've been on Accutane for a little over 2 months. I can't imagine being without good moisturizer. My skin is so dry that I am literally moisturizing from head to toe, using Aquaphor on my lips, and using eyedrops. Your dermatologist dropped the ball on this one. Get a good noncomedogenic moisturizer and show your hubby what good skin really looks like! ;)

Share this post


Link to post
Share on other sites

I wonder what made your derm say no to moisturizers. If anything moisturizing during accutane is a must for alot of people. My skin peels like crazy if I go for more then a day without doing it. You generally tend to break out alot worse too when your skin is dry so I'm just thinking a doctor that specializes in treating skin would have to have some good explanation but you never know.

Share this post


Link to post
Share on other sites

im about to start accutane tomorrow and im a little nervous about some of the side efects . for example the pain and fitigue,because im am a varsity athlete and cant let my team down. also the whole long list of side effects.

anyone have any advice and/or comforting words for me?

thanks

Share this post


Link to post
Share on other sites

Hi, I am 35 and am on Accutane for the 3rd time. Once when I was 15, once when I was 25 and again now. As for the moisturizing, I told my derm that I was putting vaseline on my face at night to help with the extreme peeling I was having on my chin area. He said that was absolutely fine since Accutane works from the inside out. He said "You could pour vegetable oil on your face every 15 minutes while on Accutane and it won't hurt anything." It really helps but it is messy as you can imagine. I just put a towel on the pillow and within a day or so, the peeling stops. Of course if I skip a night or two, it starts back. There is nothing worse than trying to wear makeup with a peeling face... the powder just accentuates it. Try the Vaseline or Aquaphor. I also use Eucerin Calming Cream during the day. Other lotions seem to burn my face (which is a sign that they are making the rawness worse).

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×